Evidence map›Paper›PMID 41846917›Full record

ReviewFrontiers in immunology2026

Sintilimab-induced toxic epidermal necrolysis complicated in advanced gastric cancer: a case report and literature review.

Qi Zhao, Rui-Ke Cao, Hai-Peng Zou, Rui-Bin Wang, Ling-Xia Yu, Wei Zhang, Li-Na Wang, Yan-Dong Miao

Abstract readCase ReportsReview
In one paragraph

Review in Frontiers in immunology, 2026. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.

0numbers the graph read from it
0cells of the map it votes in
0citing papers in PubMed
–field-weighted citation impact
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

0 citing papers in PubMed.

No citing paper in PubMed yet.

4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

8 authors.

Qi Zhao *Cancer Center, Yantai Affiliated Hospital of Binzhou Medical University, The Medical College of Binzhou Medical University, Yantai, China.
Rui-Ke Cao *Department of Medical Aesthetics, Burns and Plastic Surgery, Yantai Affiliated Hospital of Binzhou Medical University, The Medical College of Binzhou Medical University, Yantai, China.
Hai-Peng Zou *Department of Pharmacy, Yantai Affiliated Hospital of Binzhou Medical University, The Medical College of Binzhou Medical University, Yantai, China.
Rui-Bin WangCancer Center, Yantai Affiliated Hospital of Binzhou Medical University, The Medical College of Binzhou Medical University, Yantai, China.
Ling-Xia YuCancer Center, Yantai Affiliated Hospital of Binzhou Medical University, The Medical College of Binzhou Medical University, Yantai, China.
Wei ZhangCancer Center, Yantai Affiliated Hospital of Binzhou Medical University, The Medical College of Binzhou Medical University, Yantai, China.
Li-Na WangCancer Center, Yantai Affiliated Hospital of Binzhou Medical University, The Medical College of Binzhou Medical University, Yantai, China.
Yan-Dong MiaoCancer Center, Yantai Affiliated Hospital of Binzhou Medical University, The Medical College of Binzhou Medical University, Yantai, China.

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Background: Immune checkpoint inhibitors (ICIs) can trigger immune-related adverse events (irAEs), among which Stevens-Johnson syndrome/toxic epidermal necrolysis (SJS/TEN) is exceptionally rare but potentially fatal. Sintilimab, a PD-1 inhibitor increasingly used for advanced gastric cancer, has only sporadically been linked to SJS/TEN. Case presentation: We report a 60-year-old man with metastatic gastric adenocarcinoma who developed TEN 7 days after the first sintilimab infusion. He presented with rapidly progressive diffuse erythema, bullae, and epidermal detachment involving >90% of the body surface area, accompanied by fever and upper gastrointestinal bleeding leading to hemodynamic instability. Interventions: Sintilimab was permanently discontinued. Multidisciplinary management was initiated, including intensive fluid and electrolyte resuscitation, high-dose intravenous immunoglobulin, systemic corticosteroids with careful bleeding surveillance, specialized burn-type wound care, tailored anti-infective therapy based on susceptibility testing, and aggressive nutritional support. This case report was prepared in accordance with the CARE (CAse REport) guidelines. Outcomes: Skin lesions gradually re-epithelialized, infection was controlled, and gastrointestinal bleeding stabilized. The patient fully recovered from TEN and was discharged on hospital day 32. No recurrence or secondary infection was observed on follow-up. Conclusion: Although effective for gastric cancer, sintilimab may rarely induce life-threatening TEN. Early recognition, immediate ICI withdrawal, and coordinated multidisciplinary care are pivotal to survival. This case highlights the importance of early recognition, immediate discontinuation of ICIs, and coordinated multidisciplinary management in patients who develop life-threatening cutaneous immune-related adverse events.

Indexed as

AdenocarcinomaAntibodies, Monoclonal, HumanizedAntineoplastic Agents, ImmunologicalImmune Checkpoint InhibitorsStevens-Johnson SyndromeStomach NeoplasmsHumansMaleMiddle AgedAntibodies, Monoclonal, HumanizedAntineoplastic Agents, ImmunologicalImmune Checkpoint Inhibitorssintilimabgastric cancerimmune checkpoint inhibitorimmune-related adverse eventmultidisciplinary managementPD-1 inhibitorsintilimabStevens–Johnson syndrometoxic epidermal necrolysis

Identifiers

PMID41846917
PMCPMC12990766

What OpenQuestion holds

Textmetadata
LicenceCC BY
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.